Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
126 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes water retention in the right leg after taking Xarelto for a blood clot?

My 92 year old father was diagnosed with double pneumonia about 4 weeks ago. He was treated in hospital and released after 6 days. After that his legs from the calf down were extremely swollen. Went back to hospital and they said it was water retention and put him on a diuretic. They also discovered a. Blood clot in his right leg. They put him on xaeralto twice daily. Since he has.been taking that water is just dripping and running down constantly from his knees down. Primary care Dr is out of town and he is totally resistant to returning to the hospital. What could be causing this. The Wellness nurse told me it was common.
Thu, 19 Jul 2018
Report Abuse
General & Family Physician 's  Response
Hello
Welcome to Ask a Doctor service.
I have reviewed your query and here is my advice.
Certain conditions are there as long as the swelling of lower limbs are there and it is due to renal disease, one is to ruled out the prostrate illness, second infection of renal area, for the blood clot if this is big enough then surgical intervention may needed or at least some invasive procedure like stenting, but looking to age of patient nothing would be easy.
Hope I answered your query, let me know for further assistance.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have been taking Xeralto since Jan of this year. Yesterday, I started with warfarin because it is cheaper. I have had pulmonary embolism in my...